MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC VALOR GUIDE CONNECTOR LEFT; GUIDE, SURGICAL, INSTRUMENT

WRIGHT MEDICAL TECHNOLOGY INC VALOR GUIDE CONNECTOR LEFT; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 4150011003
Medical Device Problem Codes Break (1069); Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "we used the valor for the first time and had difficulty with the guide jig.The culprit was the damaged spring inside of the nail attachment.Attachment to the nail (left) was not allowing the nail to turn to the different positions to drill the screws.We managed to complete the operation but only by removing the damaged spring in the device.We noticed this during the surgery because it is essential to the operation." the procedure was delayed by 60 minutes.
 
Additional Manufacturer Narrative
Corrections: please refer to section h6 device and results codes.The reported event could be confirmed since an image was provided and matches the alleged failure mode.The device inspection revealed the following: a device inspection was not possible since the affected device was not returned.However, an image was provided showing the removed spring which appears visibly deformed.For further evaluation, the device will need to be returned.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "we used the valor for the first time and had difficulty with the guide jig.The culprit was the damaged spring inside of the nail attachment.Attachment to the nail (left) was not allowing the nail to turn to the different positions to drill the screws.We managed to complete the operation but only by removing the damaged spring in the device.We noticed this during the surgery because it is essential to the operation." the procedure was delayed by 60min.

Brand Name
VALOR GUIDE CONNECTOR LEFT
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20666944
Report Number3010667733-2024-00862
Device Sequence Number18202133
Product Code FZX
UDI-Device Identifier00889797035569
UDI-Public00889797035569
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4150011003
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown